MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the single use distal cover was cracked when trying to attach the cover to an endoscope.The issue occurred when preparing the device for use.Another cover was used to complete the procedure.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the complaint was confirmed and the cover was cracked.The cover could not be securely secured to the scope and easily came off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A definitive root cause of the broken cover could not be determined; however, the most probable cause of the broken cover was a strong load being accidentally applied.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the instructions for use (ifu).If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19212037
Report Number3003637092-2024-00084
Device Sequence Number15184174
Product Code FDT
UDI-Device Identifier04953170403019
UDI-Public04953170403019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Device Lot NumberH2124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown